Alert archive / Massachusetts / Small Craft Advisories in 2015
Small Craft Advisory 151, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jan 22, 2015, 2:36 PM EST. It took effect at Jan 23, 2015, 12:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2015, 2:36 PM EST (19:36 UTC)
- In effect from
- Jan 23, 2015, 12:00 AM EST
- Expired
- Jan 23, 2015, 6:54 AM EST
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
577 WHUS71 KBOX 221936 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 236 PM EST THU JAN 22 2015 ANZ250-254-230345- /O.NEW.KBOX.SC.Y.0151.150123T0500Z-150124T0000Z/ /O.NEW.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 236 PM EST THU JAN 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST FRIDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * WINDS AND SEAS...SOUTHWEST WINDS TONIGHT 20 TO 25 KT WITH SEAS 4TO 6 FT. SATURDAY AFTERNOON AND AT NIGHT...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ255-230345- /O.NEW.KBOX.SC.Y.0151.150123T0500Z-150123T1200Z/ /O.NEW.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 236 PM EST THU JAN 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST FRIDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * WINDS AND SEAS...SOUTHWEST WINDS TONIGHT 20 TO 25 KT WITH SEAS 4 TO 6 FT. SATURDAY AFTERNOON AND AT NIGHT...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231>235-237-256-230345- /O.NEW.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 236 PM EST THU JAN 22 2015 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * WINDS AND SEAS...SOUTHWEST WINDS TONIGHT 20 TO 25 KT WITH SEAS 2 TO 4 FT ON THE BAYS AND SOUNDS...AND 4 TO 7 FT OFFSHORE. SATURDAY AFTERNOON AND AT NIGHT...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 45 KT. SEAS 4 TO 7 FEET BUT UP TO 10 FT OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
3 follow-up statements
253 WHUS71 KBOX 230326 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1026 PM EST THU JAN 22 2015 ANZ250-254-231130- /O.CON.KBOX.SC.Y.0151.150123T0500Z-150124T0000Z/ /O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1026 PM EST THU JAN 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 45 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ255-231130- /O.CON.KBOX.SC.Y.0151.150123T0500Z-150123T1200Z/ /O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1026 PM EST THU JAN 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 45 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231>235-237-256-231130- /O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1026 PM EST THU JAN 22 2015 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
150 WHUS71 KBOX 230906 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 406 AM EST FRI JAN 23 2015 ANZ250-254-231715- /O.CON.KBOX.SC.Y.0151.000000T0000Z-150124T0000Z/ /O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 406 AM EST FRI JAN 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ255-231715- /O.CON.KBOX.SC.Y.0151.000000T0000Z-150123T1200Z/ /O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 406 AM EST FRI JAN 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ251-231715- /O.EXA.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 406 AM EST FRI JAN 23 2015 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231>235-237-256-231715- /O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 406 AM EST FRI JAN 23 2015 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
224 WHUS71 KBOX 231154 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 654 AM EST FRI JAN 23 2015 ...STRONG GALE FORCE WIND GUSTS EXPECTED SATURDAY AFTERNOON AND NIGHT... ANZ250-254-232000- /O.CAN.KBOX.SC.Y.0151.000000T0000Z-150124T0000Z/ /O.NEW.KBOX.SC.Y.0152.150123T1200Z-150124T0000Z/ /O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 654 AM EST FRI JAN 23 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ255-232000- /O.CAN.KBOX.SC.Y.0151.000000T0000Z-150123T1200Z/ /O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 654 AM EST FRI JAN 23 2015 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231>235-237-251-256-232000- /O.CON.KBOX.GL.A.0005.150124T1800Z-150125T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 654 AM EST FRI JAN 23 2015 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 12:58 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jan 22, 12:58 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1258 PM EST THU JAN 22 2015 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT AND LAST INTO FRIDAY. A COASTAL STORM WILL IMPACT MUCH OF THE REGION SATURDAY INTO SATURDAY NIGHT...BUT THE RAIN/SNOW LINE AND NORTHWEST EXTENT OF HEAVY PRECIPITATION REMAINS UNCERTAIN. DRY AND CHILLY WEATHER FOLLOWS SUNDAY. SOME SNOW IS POSSIBLE MONDAY IF LOW PRESSURE TRACKS CLOSE ENOUGH TO THE COAST...BUT EITHER WAY VERY COLD WEATHER FOLLOWS TUESDAY INTO WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1 PM UPDATE... WINDS CONTINUE TO SHIFT MAINLY W OF N...THANKS TO INCREASING PRES COUPLET AHEAD OF HIGH PRES CENTER. THIS WILL CONTINUE TO ERODE REMNANT SNOW SHOWERS MOVING OUT OF THE WORCESTER HILLS AND ALLOW SKIES TO CLEAR TOWARD EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... TONIGHT INTO FRIDAY... PRECIP SHOULD BE AT AN END BY TONIGHT. SECONDARY SHORTWAVE WILL PUSH THROUGH ALLOWING FOR CAA TO SPREAD ACROSS THE REGION. THIS SHORTWAVE MAY KEEP CLOUD AROUND DURING THE FIRST HALF OF THE NIGHT. 850 MB LLJ WILL ALSO BEING MOVING THROUGH BEHIND THE SHORTWAVE KEEPING WIND GUSTS UP TO 15-20 MPH. THIS WILL LIMIT ANY RADIATIONAL COOLING OVERNIGHT SO KEPT TEMPS CLOSE TO GUIDANCE RIGHT NOW. IF CONDITIONS DECOUPLE THEN TEMPS WILL NEED TO BE DROPPED INTO THE SINGLE DIGITS. HIGH PRESSURE WILL BUILD INTO THE MID-ATLANTIC ON FRIDAY. THIS WILL KEEP CONDITIONS DRY AND SKIES MOSTLY CLEAR. TEMPERATURES WILL WARM NEAR OR ABOVE THE FREEZING MARK. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... HIGHLIGHTS... * FAST MOVING COASTAL STORM SAT INTO SAT NIGHT * RAIN/WET SNOW LINE AND NORTHWEST EXTENT OF HEAVY PRECIP UNCERTAIN * NARROW BAND OF HEAVY WET SNOW POSSIBLE NEAR AND NORTHWEST OF I-95 * SOME SNOW POSS MON IF LOW TRACKS CLOSE ENOUGH TO OUR REGION * VERY COLD AIR EXPECTED MON THROUGH WED DETAILS... SATURDAY AND SATURDAY NIGHT... UPPER LEVEL ENERGY WILL MOVE TOWARDS THE GULF OF MEXICO ALONG WITH ITS ASSOCIATED LOW PRESSURE SYSTEM OVER THE NEXT 36 HOURS. SHORTWAVE ENERGY IS FAIRLY IMPRESSIVE AND WILL ALLOW THE SYSTEM TO INTENSIFY AS IT LIFTS NORTHEAST. IN FACT...THE LOW PRESSURE SYSTEM SHOULD BECOME A BOMB AS IT MOVES RAPIDLY NORTHEAST AND CROSSES SOMEWHERE NEAR THE BENCHMARK SATURDAY EVENING. THERE IS STILL SOME DISCREPANCY ON WHETHER THE STORM TRACKS A BIT INSIDE OR OUTSIDE THE BENCHMARK...WHICH WILL HAVE HUGE IMPACTS ON SPECIFIC OUTCOMES. THIS REMAIN A VERY DIFFICULT AND LOW CONFIDENCE FORECAST. THE MAIN ISSUE IS THAT WE DO NOT HAVE A HIGH PRESSURE SYSTEM OVER EASTERN CANADA...INSTEAD WE HAVE WEAK LOW PRESSURE. THEREFORE...THERMAL PROFILES ARE VERY MARGINAL BETWEEN RAIN AND HEAVY WET SNOW. THE OTHER PROBLEM IS THAT WITHOUT THE HIGH PRESSURE SYSTEM...BAROCLINICITY IS LESS THAN WE OFTEN SEE IN MANY WINTER STORM/S. THAT MEANS THE NORTHWEST EXTENT OF THE HEAVIER QPF MIGHT BE MORE LIMITED THEN WE TYPICALLY SEE FOR THE GIVEN TRACK...ESPECIALLY WITH A PROGRESSIVE PATTERN WITH NOT MUCH DOWNSTREAM BLOCKING. 1) RISK FOR NARROW BAND OF HEAVY WET SNOW THERE IS THE RISK FOR A NARROW BAND OF HEAVY WET SNOW. THE MOST LIKELY AREA IS NEAR AND NORTHWEST OF I-95 INTO THE WORCESTER HILLS AND EASTERN CT. IT WILL PROBABLY BE TOO WARM FOR ANY SIGNIFICANT SNOW FOR THE FAR SOUTHEAST NEW ENGLAND COAST. HOWEVER...EVEN THE SOUTHEAST NEW ENGLAND COAST MAY CHANGE TO SNOW AS STORM EXPLODES AND COLDER AIR WORKS INTO THE REGION. OF COURSE...THE TRACK IS NOT SET IN STONE SO RISK FOR HEAVY SNOW BAND STILL SUBJECT TO SHIFT EAST OR WEST. 2) TIMING OF PRECIPITATION/PTYPE: PRECIPITATION LOOKS TO OVERSPREAD THE REGION SATURDAY MORNING FROM SOUTH TO NORTH. THE HEAVIEST PRECIPITATION SHOULD FALL FROM SAT AFTERNOON INTO THE EVENING...BUT SHOULD QUICKLY COME TO AN END THEREAFTER AS STORM IS QUITE PROGRESSIVE. PTYPE STILL VERY DIFFICULT...BUT RIGHT NOW LOOKING AT BULK OF PRECIP TO BE SNOW NEAR AND NORTHWEST OF I-95 AND RAIN SOUTHEAST OF THAT REGION. EVEN AREAS SOUTHEAST OF I-95 SHOULD CHANGE TO SNOW AS COLDER AIR WRAPS INTO THE SYSTEM SAT EVENING. 3) STRONG WINDS ACROSS THE CAPE/ISLANDS: LOW PRESSURE WILL UNDERGO BOMBOGENESIS AS IT TRACKS NEAR THE BENCHMARK SATURDAY EVENING. THE SYSTEM DROPS 40 MB IN 24 HOURS AS IT WILL BE A SUB 970 MB ONCE IT PULLS AWAY FROM THE BENCHMARK. IF WE HAD A LARGE HIGH PRESSURE SYSTEM ACROSS EASTERN CANADA...WE PROBABLY WOULD BE TALKING ABOUT NEAR HURRICANE FORCE WIND GUSTS ALONG THE COAST. HOWEVER...THAT IS MISSING IN THIS CASE WHICH WILL LIMIT WIND POTENTIAL. NONETHELESS...RAPID PRESSURE FALLS WILL PROBABLY RESULT IN A PERIOD OF NORTH TO NORTHWEST WIND GUSTS OF 40 TO 55 MPH ACROSS THE CAPE AND ISLANDS. SUNDAY THROUGH WEDNESDAY... DRY AND BLUSTERY WEATHER FOLLOWS ON SUNDAY. LOW PRESSURE MAY BRING SOME SNOW TO THE REGION MON INTO MON NIGHT...IF THE GFS IS CORRECT. HOWEVER...ECMWF/GGEM TAKE THE NEXT LOW FURTHER SOUTH KEEPING US MAINLY DRY. A LOT OF UNCERTAINTY...BUT REGARDLESS IT SHOULD TURN VERY COLD TUE AND WED. HIGH OVER EASTERN CANADA WILL DELIVER SHALLOW COLD AIR ON NORTH WINDS...SO 850 TEMPS A BIT MISLEADING. PERHAPS EVEN A PERIOD OF SOME OCEAN EFFECT SNOW SHOWERS FOR THE SOUTHEAST NEW ENGLAND COAST. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. .SHORT TERM /THROUGH FRIDAY NIGHT/... THROUGH THIS EVENING...HIGH CONFIDENCE. A FEW MORE LOWER VFR CLOUDS AND MAYBE ISOLATED MVFR CIGS LINGER INTO THE EVENING BUT THEN DISSIPATE FROM W-E. EXPECT THAT VFR WILL DOMINATE. LIGHT N-NW FLOW SHIFTS SOMEWHAT W-SW BY OVERNIGHT. TOMORROW AND TOMORROW NIGHT...HIGH CONFIDENCE. VFR. HIGH-MID CLOUDS BUILD FRI NIGHT. KBOS TAF...HIGH CONFIDENCE IN TAF. KBDL TAF...HIGH CONFIDENCE IN TAF. OUTLOOK /FRIDAY NIGHT THROUGH MONDAY/... FRIDAY NIGHT...HIGH CONFIDENCE IN VFR CONDITIONS FOR MOST OF THE NIGHT. SATURDAY AND SATURDAY NIGHT...MODERATE CONFIDENCE. A PERIOD OF MVFR- IFR CONDITIONS IN RAIN AND WET SNOW EXPECTED FOR MOST OF THE REGION. LOWEST CONDITIONS LIKELY ACROSS OUR EASTERN SECTIONS WHERE PRECIP IS THE HEAVIEST. BULK OF PRECIP PROBABLY RAIN SOUTHEAST OF I-95 AND SNOW NEAR AND NORTHWEST OF THAT REGION...BUT SUBJECT TO CHANGE. NORTH TO NORTHWEST WIND GUSTS OF 35 TO 45 KNOTS EXPECTED FOR CAPE/ISLANDS SAT NIGHT. SUNDAY...MODERATE TO HIGH CONFIDENCE IN VFR CONDITIONS. NORTHWEST WIND GUSTS OF 20 TO 30 KNOTS EXPECTED DURING THE DAYLIGHT HOURS. MONDAY...LOW CONFIDENCE. LOWERS CIGS/VSBYS ARE POSSIBLE IN SOME SNOW BUT ONLY IF LOW PRESSURE TRACKS CLOSE ENOUGH TO SOUTHERN NEW ENGLAND. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. .SHORT TERM /THROUGH THURSDAY NIGHT/...HIGH CONFIDENCE. COASTAL LOW WILL DEPART FROM THE REGION TODAY. THIS WILL SWITCH EASTERLY WINDS TO A MORE NORTHERLY DIRECTION. LIGHT OCEAN EFFECT SNOW SHOWERS ARE POSSIBLE ESP ACROSS THE EASTERN COASTAL REGIONS. CAA WILL MOVE OVER THE WATERS TONIGHT AND TOMORROW INCREASING GUSTS UP TO 20 KTS AND BUILDING SEAS TO NEAR 5 FEET. MARGINAL SCA HEADLINES MAY BE NEEDED LATER TONIGHT INTO FRI. OUTLOOK /FRIDAY NIGHT THROUGH MONDAY/... FRIDAY NIGHT...HIGH CONFIDENCE THAT WINDS/SEAS REMAIN BELOW SCA THRESHOLDS. SATURDAY AND SATURDAY NIGHT... MODERATE TO HIGH CONFIDENCE. LOW PRESSURE BOMBS OUT AS IT RAPIDLY MOVES NORTHEAST AND CROSSES NEAR THE BENCHMARK SAT EVENING. THIS WILL RESULT IN STRONG GALE FORCE WIND GUSTS FROM THE NORTH THAN THAN NORTHWEST. LOW RISK OF BRIEF STORM FORCE WIND GUSTS ACROSS THE WATERS EAST OF CAPE AND NANTUCKET. SEAS BUILD CLOSE TO 10 FEET ACROSS THE EASTERN OUTER-WATERS. SUNDAY...MODERATE TO HIGH CONFIDENCE. STRONG SCA TO MARGINAL GALE FORCE WIND GUSTS SUNDAY MORNING WILL DIMINISH SOME BY SUN AFTERNOON...BUT WILL REMAIN AT SMALL CRAFT LEVELS. MONDAY...LOW CONFIDENCE. WILL DEPEND ON WHERE LOW PRESSURE TRACKS WHICH IS VERY UNCERTAIN AT THIS TIME. && .TIDES/COASTAL FLOODING... TODAY: ASTRONOMICAL HIGH TIDE WILL OCCUR TODAY WITH BOS REACHING UP TO 12 FEET AROUND NOON. THE FLOW AT THE SURFACE WILL BE MORE NORTHERLY SO THE SURGE POTENTIAL WILL BE LOW. HOWEVER CANNOT RULE OUT THE POTENTIAL FOR MINOR SPLASHOVER ESP AT TYPICAL REGIONS. SATURDAY INTO SUNDAY: MAINLY JUST LOOKING AT THIS RISK FOR MINOR COASTAL FLOODING DURING THE VERY EARLY SUNDAY MORNING HIGH TIDE. AN 11.0 FOOT ASTRO HIGH TIDE OCCURS IN BOSTON AT 230 AM SUNDAY MORNING. THE STORM IS VERY PROGRESSIVE AND BY THEN SURFACE WINDS WILL BE FROM THE NORTHWEST AND SEAS WILL NOT BE BUILT UP AS HIGH AS WE OFTEN SEE WITH SLOWER COASTAL STORMS. ASTRO TIDES ARE FAIRLY HIGH THOUGH...SO MAY SEE SOME POCKETS OF MINOR COASTAL FLOODING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/DUNTEN NEAR TERM...DOODY SHORT TERM...DUNTEN LONG TERM...FRANK AVIATION...FRANK/DOODY MARINE...FRANK/DUNTEN TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 22, 4:18 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 418 AM EST THU JAN 22 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-230930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 418 AM EST THU JAN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COASTAL STORM WILL IMPACT THE REGION SATURDAY INTO SATURDAY NIGHT...BUT THE RAIN/SNOW LINE AND NORTHWEST EXTENT OF HEAVY PRECIPITATION REMAINS UNCERTAIN. THE GREATEST THREAT FOR A NARROW BAND OF HEAVY WET SNOW APPEARS TO BE NORTHWEST OF THE I-95 CORRIDOR INTO THE WORCESTER HILLS AND EASTERN CONNECTICUT. TO THE SOUTHEAST OF I-95 IT WILL PROBABLY BE TOO WARM FOR SIGNIFICANT SNOW AND PORTIONS OF WESTERN MASSACHUSETTS MAY BE REMOVED FROM THE HEAVIEST PRECIPITATION. TRACK NOT SET IN STONE...SO THE RISK FOR THIS NARROW BAND OF HEAVY WET SNOW MAY SHIFT EAST OF WEST. "IF" HEAVY WET SNOW DOES COME TO FRUITION FOR A PORTION OF THE REGION...THERE WOULD BE THE RISK FOR SOME DOWNED TREE LIMBS/ISOLATED POWER OUTAGES. A WIND ADVISORY MAY BE NEEDED FOR THE CAPE AND ISLANDS SATURDAY NIGHT. FINALLY...MINOR COASTAL FLOODING IS POSSIBLE DURING THE VERY EARLY SUNDAY MORNING HIGH TIDE ALONG THE EASTERN MA COAST BUT SIGNIFICANT COASTAL FLOODING IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-230930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 418 AM EST THU JAN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS HIGH PROBABILITY FOR GALE FORCE NORTH TO NORTHWEST WIND GUSTS SATURDAY NIGHT INTO EARLY SUNDAY MORNING. THERE IS A LOW PROBABILITY FOR A BRIEF PERIOD OF STORM FORCE WIND GUSTS ACROSS THE EASTERN WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:33 PM EST | Winter Storm Watch | BOX | Essex, Hampden, Middlesex, Norfolk, Worcester | 25 hr |
| Jan 22, 2:36 PM EST | Gale Watch | BOX | 21 hr | |
| Jan 22, 12:47 AM EST | Special Weather Statement | BOX | Newport | 58 min |
Nearby
Small Craft Advisories in Massachusetts, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.